View Full Version : Vyvanse and Xanax combo?


little_worlds
04-20-11, 07:51 PM
So, I'm prescribed xanax as well as vyvanse, and when I take the vyvanse, if I need the xanax for a panic attack, I find that I need to take more than before. .5 mg used to do the trick for panic attacks, but now 1 mg is only effective about half the time in controlling one when I am on the vyvanse. I'm hesitant to exceed the dose because a) mixing too much of medications with opposite effects seems like a bad idea b) i don't want it to kill the vyvanse completely with the xanax


Is anybody on this particular combo? And if not this exact combo, a benzo along with an ADD medication in the adderall family? I'm aware doses are highly specific to the person, so the question is more do you find that a dose effective to quash all panic attacks is okay to take with vyvanse or does is the vyvanse then rendered ineffective?

kmn232
04-29-11, 11:49 AM
I used to take Vyvanse years ago and through the guidance of my (current) doctor have realized that Vyvanse is not a drug that is well tolerated by anyone prone to anxiety in any way shape or form because Vyvanse is such an intense stimulant. I don't know your dosage but I was on 70mg with a 5mg dextroamphetamine booster to take as needed later in the day. I essentially had an anxiety induced bout of hyperfocus every day and after a few months I was just tired of feeling like a perpetual on/off switch!

Maybe a less intense stimulant at a higher dosage, with a lower dose benzo?

sven1843
08-30-11, 05:55 PM
I was searching to see other people's experiences on this combo. I am prescribed 50mg of vyvanse and 1mg XR alprazoloam (xanax XR) i take both in the morning with 300 mg of welbutrin. I have to say that the anxiety was never as pronounced as after starting the vyvanse, but since this combo Things seem great can't wait to start school and accomplish everything i want now!

I was on kpin before but .25mg of kpin dosing every 4 hours (about when i needed more) was cumbersome and more than that gave me too much of a sedated effect.